Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi, I'm 17.5 years old, weights about 77kg (170 pounds). My dermatologist gave me 10mg accutane prescription. he told me next month he'll up the dose to 20mg and in the "peak" months I will reach a maximum dose of 40mg. overall the treatment is 6 months long.

after digging some info on the net, I find the doses to be very low. It's about 0.125mg / kg. Will it even work? I'm already 5 days on the 10mg caps (I feel nothing different).

Should I take 2 caps of the 10mgs per day and convince him to up the dose?

+ I want the treatment to be over as fast as possible, I don't care if I have breakouts as long as the treatment period will be shortened.

thanks!

Share this post


Link to post
Share on other sites
Guest

Don't modify your dose. Each case is different. Dose is based on weight and severity of your acne.

Share this post


Link to post
Share on other sites

You didn't mention the severity of your acne. I wouldn't mess with your prescription; it was prescribed to you by your dermatologist. If you take 20 mg a day, you will be short pills at the end of the month.

Also, "convincing" your derma to up your dose by not following his directions is not going to make him feel as though you are responsibly taking your pills. Just take your 10 mg a day.

Share this post


Link to post
Share on other sites

I am on day 3 of 20mg once a day and i feel the same way. I am really anxious to see some changes to know it is working. I guess they want to see how each person reacts to the medication. My acne is moderate but my derm feels i should titrate all the way up to 80 by the end of treatment. Good luck!

Share this post


Link to post
Share on other sites

My acne is moderate.

Of course each case is different, but that's because of each person's different weight, and I mentioned mine [77kg]. I wouldn't have complained if my weight was 40kg, but since that's not the case, and 10mg dose is about half a quarter of my weight - I am still a little worried about the effectiveness of the treatment...

Share this post


Link to post
Share on other sites
My acne is moderate.

Of course each case is different, but that's because of each person's different weight, and I mentioned mine [77kg]. I wouldn't have complained if my weight was 40kg, but since that's not the case, and 10mg dose is about half a quarter of my weight - I am still a little worried about the effectiveness of the treatment...

Who is the M.D-Ph.D, you or him?

Share this post


Link to post
Share on other sites

Don't mess with it. If you accelerate your prescribed dose, you will still have to wait two weeks or so- you can't get a refill until after your existing prescription is up.

If you are convinced after the month that you want to go on a higher dose, express that to the derm. I see no reason why he would object, given that he has already indicated he will ultimately be prescribing 40mg.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×